Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 27, 2016, 2:11 AM MST for 4 counties in Wyoming. It took effect at Jan 28, 2016, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2016, 2:11 AM MST (09:11 UTC)
- In effect from
- Jan 28, 2016, 9:00 PM MST
- Expired
- Jan 28, 2016, 1:35 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS75 KCYS 270911 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 211 AM MST WED JAN 27 2016 ...STRONG WINDS POSSIBLE THURSDAY NIGHT AND FRIDAY ACROSS TYPICALLY WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .WITH A STRENGTHENING PRESSURE GRADIENT AND INCREASING WINDS ALOFT ...WINDS MAY EXCEED HIGH WIND CRITERIA THURSDAY NIGHT AND FRIDAY ACROSS TYPICALLY WIND PRONE LOCATIONS LIKE ARLINGTON...BORDEAUX AND VEDAUWOO. WYZ106-110-116-117-280000- /O.NEW.KCYS.HW.A.0003.160129T0400Z-160130T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 211 AM MST WED JAN 27 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * TIMING...9 PM THURSDAY THROUGH 6 PM FRIDAY. * WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRAVEL...ESPECIALLY THOSE ON NORTH-SOUTH ORIENTED ROADWAYS. THIS INCLUDES INTERSTATES 25 AND 80 WHERE THE POTENTIAL FOR BLOWOVERS WILL BE POSSIBLE WITH LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
2 follow-up statements
045 WWUS75 KCYS 271901 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1201 PM MST WED JAN 27 2016 ...STRONG WINDS POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS TYPICALLY WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .A STRENGTHENING PRESSURE GRADIENT MAY CREATE STRONG WINDS AT TIMES THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS TYPICALLY WIND PRONE LOCATIONS LIKE ARLINGTON...BORDEAUX AND VEDAUWOO. THE STRONGEST WINDS APPEAR THEY WILL OCCUR THURSDAY NIGHT INTO FRIDAY MORNING...THEN AGAIN FRIDAY NIGHT. WYZ106-110-116-117-281100- /O.EXT.KCYS.HW.A.0003.160129T0400Z-160130T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1201 PM MST WED JAN 27 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... * TIMING...9 PM THURSDAY THROUGH 12 AM SATURDAY. * WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRAVEL...ESPECIALLY THOSE ON NORTH-SOUTH ORIENTED ROADWAYS. THIS INCLUDES INTERSTATES 25 AND 80 WHERE THE POTENTIAL FOR BLOWOVERS WILL BE POSSIBLE WITH LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
077 WWUS75 KCYS 280835 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 135 AM MST THU JAN 28 2016 ...STRONG WINDS EXPECTED TONIGHT THROUGH FRIDAY NIGHT ACROSS TYPICALLY WIND PRONE LOCATIONS OF SOUTHEAST WYOMING... .A STRENGTHENING PRESSURE GRADIENT WILL CREATE STRONG WINDS AT TIMES TONIGHT THROUGH FRIDAY NIGHT ACROSS TYPICALLY WIND PRONE LOCATIONS LIKE ARLINGTON...BORDEAUX AND VEDAUWOO. THE STRONGEST WINDS WILL OCCUR THURSDAY NIGHT INTO FRIDAY MORNING...THEN AGAIN FRIDAY NIGHT. WYZ106-110-116-117-290000- /O.UPG.KCYS.HW.A.0003.160129T0400Z-160130T1300Z/ /O.NEW.KCYS.HW.W.0003.160129T0400Z-160130T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 135 AM MST THU JAN 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM TONIGHT THROUGH 6 AM SATURDAY. * WINDS...WEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRAVEL...ESPECIALLY THOSE ON NORTH-SOUTH ORIENTED ROADWAYS. THIS INCLUDES INTERSTATES 25 AND 80 WHERE THE POTENTIAL FOR BLOWOVERS WILL BE POSSIBLE WITH LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 26, 4:19 PM MST, 9 hours 52 minutes earlier.
Area forecast discussion, Jan 26, 4:19 PM MST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 419 PM MST TUE JAN 26 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 220 PM MST TUE JAN 26 2016 FORECAST CHALLENGES IN THE SHORT TERM DEAL WITH TEMPERATURES MAINLY. LOOKING AT A DRY AND WARM FORECAST...TURNING WINDY. CURRENTLY...PRETTY NICE DAY OUT ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE TODAY WITH MOSTLY SUNNY SKIES AND DRY CONDITIONS. TEMPERATURES AT 1PM THIS AFTERNOON IN THE 20S OUT WEST WITH MID 30S OBSERVED IN THE PANHANDLE. WINDS REMAIN ELEVATED OUT BY ARLINGTON THIS AFTERNOON WITH ROUGHLY 13MB PRESSURE GRADIENT DIFFERENCE BETWEEN CRAIG AND CASPER. LATEST WYDOT WEBCAMS CONTINUES TO SHOW SOME DRIFTING SNOW ACROSS I80 OUT BY ARLINGTON...SO WILL KEEP THE PATCHY BLOWING SNOW GOING IN WYZ110. PRETTY NICE DAYS UPCOMING WEDNESDAY AND THURSDAY AS WE STAY IN NORTHWEST DRY FLOW. 700MB TEMPERATURES TO -2C WEDNESDAY AFTERNOON...THEN 0 TO +1C THURSDAY. SHOULD SEE SOME PRETTY NICE AFTERNOON TEMPERATURES. HIGH WEDNESDAY IN THE MID TO UPPER 40S ACROSS OUR EASTERN ZONES. THURSDAY SHOULD BE A LITTLE WARMER WITH LOW TO MID 50S EXPECTED. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 220 PM MST TUE JAN 26 2016 FORECAST DIFFICULTIES THIS PERIOD WILL DEAL INITIALLY WITH WINDS THEN TRANSITION TO POTENTIAL WINTER-LIKE WEATHER LATE IN THE WEEKEND INTO EARLY NEXT WEEK. FRIDAY WILL STILL BE PRETTY MILD EAST OF THE MTNS BUT AN UPPER TROF MOVING EAST OVER THE NORTHERN PLAINS WILL ENHANCE THE SURFACE PRESSURE GRADIENT WHILE FAST MID LEVEL WINDS EXIST. 700MB WIND SPEEDS OVER THE LARAMIE RANGE AND NORTHERN CARBON COUNTY EASE A BIT FRIDAY MORNING BUT INCREASE TO 50 TO 65 KNOTS LATE FRIDAY AFTERNOON INTO SAT MORNING BEFORE EASING. LOOKING PRETTY GOOD FOR A HIGH WIND EVENT IN THE WIND PRONE AREAS FOR THIS TIME. A SURFACE COLD FRONT WILL SINK SOUTH ACROSS THE CWA SATURDAY MORNING WHICH WILL REDUCE THE SURFACE WINDS AS THEY ACQUIRE A MORE NORTHERLY COMPONENT. OTHERWISE SOME SNOW SHOWERS SHOULD INCREASE OVER THE HIGHER MTNS LATE SAT AND SATURDAY NIGHT AS MOISTURE INCREASES FROM THE WEST AND RIDES UP THE FACING SLOPES. ATTENTION THEN WILL FOCUS ON PRECIPITATION THAT LOOKS TO SPREAD EAST ACROSS THE CWA SATURDAY AS RIPPLES OF ENERGY WITHING A GOOD MOISTURE FLOW OVERRIDE SURFACE UPSLOPE FLOW. MODELS DIFFER SOMEWHAT WITH THE GFS BRINGING ONE DECENT SHORTWAVE ACROSS SATURDAY NIGHT THEN DRYING THINGS OUT FOR SUNDAY INTO MONDAY. AFTER THAT THE NEXT SYSTEM SPREADS SIGNIFICANT SNOW BACK ACROSS THE CWA LATE MONDAY THROUGH TUESDAY AS A SURFACE AND UPPER LOW WRAP UP OVER EASTERN COLORADO AND PROCEEDS SLOWLY EAST. EC NOT DEPICTING THIS LULL AND PRODUCES A LONGER TERM SNOW EVENT SATURDAY NIGHT INTO TUESDAY. EITHER WAY A DECENT WINTER-LIKE STORM LOOKS TO AFFECT THE CWA WITH JUST THE TIMING THE MAIN DIFFICULTY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 419 PM MST TUE JAN 26 2016 VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS THROUGH THE PERIOD WITH HIGH CLOUDS MOVING SOUTH OVER THE AREA. BREEZY CONDITIONS MAY PERSIST OVERNIGHT AT KRWL AND KCYS...WITH GUSTY NORTHWEST WINDS BECOMING MORE WIDESPREAD ACROSS THE FORECAST AREA THROUGH WEDNESDAY MORNING. GUSTS OF 20 TO 30 KTS WILL BE COMMON THROUGH MUCH OF WEDNESDAY. && .FIRE WEATHER... ISSUED AT 220 PM MST TUE JAN 26 2016 FIRE WEATHER CONCERNS LIKELY MINIMAL OVER THE NEXT WEEK WITH SNOW ON THE GROUND AND COOL TEMPERATURES. WE ARE GOING TO SEE AN INCREASE IN WINDS THOUGH BEGINNING THURSDAY AFTERNOON AND PERSISTING INTO SATURDAY AHEAD OF ANOTHER PACIFIC LOW PRESSURE SYSTEM. FORTUNATELY...AFTERNOON HUMIDITIES STAY WELL ABOVE CRITICAL LEVELS WITH EXCELLENT OVERNIGHT RECOVERIES. STRONGEST WINDS LIKELY TO OCCUR FRIDAY INTO SATURDAY WITH WIND PRONE AREAS LIKELY SEEING 70 PLUS MPH WINDS. WIDESPREAD SNOW EVENT LOOKS TO RETURN SATURDAY NIGHT INTO SUNDAY...PERSISTING INTO THE BEGINNING OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GCC LONG TERM...RE AVIATION...RJM FIRE WEATHER...GCC
Hazardous weather outlook, Jan 26, 7:51 PM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 751 PM MST TUE JAN 26 2016 WYZ101>119-280300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 751 PM MST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND AHEAD OF A PACIFIC STORM SYSTEM. WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE TYPICAL WIND CORRIDORS OF SOUTHEAST WYOMING INCLUDING ELK MOUNTAIN...ARLINGTON...VEDAUWOO AND BORDEAUX. INCREASING CHANCES OF SNOW ARE ALSO EXPECTED IN THE MOUNTAINS OF SOUTHEAST WYOMING LATE FRIDAY THROUGH THE WEEKEND...AS WELL AS FOR AREAS TO THE EAST ACROSS THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. THERE IS THE POTENTIAL THAT THE MOUNTAINS OF SOUTHEAST WYOMING COULD PICK UP SEVERAL INCHES OF NEW SNOW OVER THE WEEKEND. LESSER AMOUNTS OF SNOW ARE EXPECTED IN THE LOWER ELEVATIONS OF SOUTHEAST WYOMING...BUT SOME IMPACTS TO HIGHWAY TRAVEL ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-280300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 751 PM MST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING CHANCES OF SNOW ARE EXPECTED LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES THE WESTERN NEBRASKA PANHANDLE TO THE SOUTH. WHILE IT IS TOO EARLY TO SAY WITH PRECISION HOW MUCH SNOW WILL FALL IN THE NEBRASKA PANHANDLE...SOME IMPACTS TO HIGHWAY TRAVEL SUNDAY INTO MONDAY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.